EconPapers    
Economics at your fingertips  
 

Well-formed decompositions of generalized additive independence models

Michel Grabisch, Christophe Labreuche () and Mustapha Ridaoui ()
Additional contact information
Christophe Labreuche: Thales Research and Technology
Mustapha Ridaoui: Université Paris I - Panthéon-Sorbonne

Annals of Operations Research, 2022, vol. 312, issue 2, No 8, 827-852

Abstract: Abstract Generalized additive independence (GAI) models permit to represent interacting variables in decision making. A fundamental problem is that the expression of a GAI model is not unique as it has several equivalent different decompositions involving multivariate terms. Considering for simplicity 2-additive GAI models (i.e., with multivariate terms of at most 2 variables), the paper examines the different questions (definition, monotonicity, interpretation, etc.) around the decomposition of a 2-additive GAI model and proposes as a basis the notion of well-formed decomposition. We show that the presence of a bi-variate term in a well-formed decomposition implies that the variables are dependent in a preferential sense. Restricting to the case of discrete variables, and based on a previous result showing the existence of a monotone decomposition, we give a practical procedure to obtain a monotone and well-formed decomposition and give an explicit expression of it in a particular case.

Keywords: Generalized additive independence; Multichoice game; Decision making; Decomposition (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://link.springer.com/10.1007/s10479-020-03844-w Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
Working Paper: Well-formed decompositions of Generalized Additive Independence models (2022) Downloads
Working Paper: Well-formed decompositions of Generalized Additive Independence models (2022) Downloads
Working Paper: Well-formed decompositions of Generalized Additive Independence models (2022) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:annopr:v:312:y:2022:i:2:d:10.1007_s10479-020-03844-w

Ordering information: This journal article can be ordered from
http://www.springer.com/journal/10479

DOI: 10.1007/s10479-020-03844-w

Access Statistics for this article

Annals of Operations Research is currently edited by Endre Boros

More articles in Annals of Operations Research from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:annopr:v:312:y:2022:i:2:d:10.1007_s10479-020-03844-w